MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC231400
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Separation (1562); Activation Failure (3270)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product history review is ongoing.Engineering evaluation of the device is anticipated (device currently in transit).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2025, a patient underwent an inner branched endovascular aneurysm repair (ibevar) procedure due to an infrarenal abdominal aneurysm and right common iliac artery aneurysm.During deployment of a gore® excluder® aaa endoprosthesis (contralateral leg endoprosthesis), the deployment line from the delivery catheter broke.The stent was deployed for 3 cm at that moment (overlap within the host (trunk) device).The physician tried to continue deploying the stent by pulling back the delivery system.By pulling back the delivery catheter, the device came back outside of the host device (trunk), and the leading olive broke off.The trunk was not affected by this action and the olive was snared.The physician tried to pulled back the device back in the gore® dryseal flex introducer sheath (with the partially deployed part outside the sheath), and pulled back everything outside the groin (as it was percutaneous approach).Due to the deployed part of the device, there was a bleeding in the common femoral artery and physician had to perform a cut down.The patient required blood transfusion due to the blood loss.The bleeding was at the end under control and the procedure was concluded using another gore® excluder® aaa endoprosthesis (contralateral leg endoprosthesis).
 
Additional Manufacturer Narrative
As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Gore reviewed the manufacturing records associated with the reported lot number and verified that all release criteria had been met.The findings from the evaluation of the returned device and provided photos are consistent with the reported failure modes that the deployment line broke.The delivery catheter, deployment line, endoprosthesis, and leading olive were returned for evaluation.The deployment line was separated into two parts, with approximately 83 cm attached to the deployment knob, and the other part still sewn to the sleeve of the endoprothesis.Fraying and elongation were observed at the ends of the deployment line indicative of a tensile failure.Further observation of the partially constrained endoprosthesis sleeve revealed that 3 chain stitches were unlaced on one side only indicating internal pressure causes the sleeve to open instead of pulling the deployment line.The instructions for use (ifu) instruct the user to deploy the device using a steady, continuous pull of the deployment knob.In addition, the tape on stent apex closest to the unlaced stitch was damaged.While the cause of the broken deployment line cannot be definitively established: it is likely the user paused while deploying the device, resulting in the stitch unlacing, getting caught on the stent, and increasing required deployment force beyond the tensile strength of the deployment line.Additionally, the evaluation of the returned device was able to confirm reported leading olive separation.The leading olive and polyimide guidewire lumen were inspected, and material transfer was observed on both parts indicating they were previously bonded together.It was reported that in an attempt to remedy the partial deployment due to the broken deployment line they physician tried to pull back the delivery system resulting in the leading olive separation.Updated d9.Updated h6: replaced type of investigation code b15 with b01.Updated investigation findings code to c070601 and c070603, code c21 is no longer applicable.Updated investigation conclusions code to d15, d1101 and d12, code d16 is no longer applicable.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23356675
Report Number3013164176-2025-02716
Device Sequence Number15694464
Product Code MIH
UDI-Device Identifier00733132618583
UDI-Public(01)00733132618583(17)280617
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLC231400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient RaceWhite